Hail, Archuleta
- When
- August 10, 1:25 PM MST to 1:30 PM MST
- Where
- Archuleta County, Pagosa Spgs
- Measured
- 0.88 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 37.267, -107.017
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Aug 10, 2:41 AM MST, 10 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 341 AM MDT TUE AUG 10 2004 .SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)... NORTHWEST FLOW ALOFT CONTINUES ACROSS EASTERN UTAH AND WESTERN COLORADO WITH AN UPPER RIDGE AXIS EXTENDING FROM ARIZONA TO THE PACIFIC NORTHWEST. SCATTERED MID LEVEL CLOUDS OVER THE AREA EARLY THIS MORNING DUE TO A WEAK SHORTWAVE ALONG THE COLORADO AND WYOMING BORDER. THE AIRMASS REMAINS VERY DRY AND A SUBSIDENCE INVERSION EXISTS JUST ABOVE 500MB. THE SHORTWAVE WILL LIKELY WEAKEN THE INVERSION BUT ONLY AN ISOLATED DRY THUNDERSTORM OR TWO ARE EXPECTED...MAINLY OVER THE SAN JUAN MOUNTAINS THIS AFTERNOON AND EARLY EVENING. SIMILAR CONDITIONS UPSTREAM FROM THE FORECAST AREA YESTERDAY AND THIS WAVE FAILED TO KICK OFF ANY THUNDERSTORMS. AFTERNOON WINDS WILL BE A LITTLE STRONGER TODAY WITH THE PASSAGE OF THE WAVE AND DEEP MIXING. WENT WITH PERSISTENCE OR SLIGHTLY WARMER FOR TEMPERATURE FORECAST TODAY. DRY NORTHWEST FLOW WILL PREVAIL TONIGHT THROUGH WEDNESDAY NIGHT. NOT QUITE AS WARM WEDNESDAY AND WEDNESDAY NIGHT WITH ANOTHER WEAK WAVE PROGGED TO MOVE ACROSS THE AREA. LITTLE CHANCE OF THUNDERSTORMS WITH NO SIGNIFICANT CHANGE IN AVAILABLE MOISTURE EXPECTED. LINDQUIST .LONG TERM (THURSDAY THROUGH MONDAY)...RIDGE AXIS WILL REMAIN STRETCHED FROM THE PAC NW TO ARIZONA EARLY THIS PERIOD WITH A PERSISTENT DRY NORTHWEST FLOW AFFECTING THE AREA. THE RIDGE WILL GRADUALLY SLIDE EAST AND BE OVERTOP WESTERN COLORADO SUNDAY. ERN UT/WRN CO WILL BE WITHIN DEEPER PLUME OF SUB-TROPICAL MOISTURE LATE SUNDAY AND MONDAY WITH THE POTENTIAL FOR WIDESPREAD PRECIP. THURSDAY THROUGH SATURDAY...RELATIVELY DRY AND STABLE CONDITIONS WILL PREVAIL. TEMPERATURES WILL REMAIN WARM...SEVERAL DEGREES ABOVE NORMAL. DEEPER MOISTURE WILL SURROUND AREAS ALONG AND EAST OF THE DIVIDE AND ASSOCIATED WITH THE RIDGE AXIS ACROSS SOUTHWEST UTAH. MODELS INDICATE A GRADUAL INCREASE IN MOISTURE ACROSS SE UTAH AND SW COLORADO BY SATURDAY. WILL TRIM BACK POPS THU/FRI (AT LEAST NORTH) THEN INCREASE THEM ACROSS THE SOUTHERN MOUNTAINS SATURDAY. TEMP GRIDS LOOK GOOD. SUNDAY AND MONDAY...NEW DGEX (DOWNSCALED GFS WITH ETA EXTENSION) MODEL SHOWS RIDGE SLIDING EAST OF THE FORECAST AREA WITH H7-5 THETA-E RIDGE SHIFTING OVER ERN UT/WRN CO. THIS ALONG WITH SEVERAL SHORTWAVE DISTURBANCES WILL INCREASE OUR CHANCE FOR PRECIP BOTH DAYS. TEMPS WILL COOL 5-10F DEGREES IN RESPONSE TO CLOUDS AND PRECIP. DJN.83 && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. TAL/DJN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT TUE AUG 10 2004 COZ001-002-005>008-011-014-020>023-UTZ022-024-027-029-111145- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-FOUR CORNERS/UPPER DOLORES RIVER-GRAND VALLEY- LOWER YAMPA RIVER BASIN-PARADOX VALLEY/LOWER DOLORES RIVER- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN- 545 AM MDT TUE AUG 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOWER ELEVATIONS OF EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... SIGNIFICANT WEATHER IS NOT EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COZ003-004-009-010-012-013-017>019-UTZ023-025-028-111145- EASTERN UINTA MOUNTAINS-ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- LA SAL AND ABAJO MOUNTAINS-NORTHWEST SAN JUAN MOUNTAINS- ROAN AND TAVAPUTS PLATEAUS-SOUTHWEST SAN JUAN MOUNTAINS- TAVAPUTS PLATEAU-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- WEST ELK AND SAWATCH MOUNTAINS- 545 AM MDT TUE AUG 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS OF EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... MAINLY ACROSS THE SAN JUAN MOUNTAINS AND NEAR THE CONTINENTAL DIVIDE. ANY THUNDERSTORM WHICH DEVELOPS WILL CONTAIN DANGEROUS LIGHTNING AND MAY CONTAIN GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND THURSDAY...AND AGAIN SATURDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Grand Junction radar (KGJX), 225 km away, was scanning. The volume nearest the first event began at 20:23 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420986.